MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC CATHETER 5F DL 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC CATHETER 5F DL 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes No Patient Involvement (2645); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of reeu0295 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "when flushing picc line to prepare for insertion, noted hole in extension tubing - fluid leaked from hole when flushing picc catheter.Hole was in extension tubing connected to red port and was on the side with the wire for the 3cg and sherlock.Found before picc was inserted into patient so no harm to patient.Obtained new picc for insertion into patient".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history, applicable previous investigation(s), labeling, applicable manufacturing records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a hole in the extension tubing was confirmed.One 5 fr dl powerpicc catheter was returned for evalatuion.The 3cg stylet t-lock assembly was returned within the catheter.The catheter has not been trimmed.No apparent evidence of use was observed on the catheter tubing.Two kinks in the the t-lock extension leg were present.A split in the extension leg was present 2 cm from the t-lock hub.The split was microscopically inspected.Striations were observed on the break surface which was observed to be mostly flat.Additional superficial circumferential splitting was noted at the corners of the split.The damage was consistent with damage caused by a bladed instrument such as scissors.Since the split was found on the extension tubing and appeared to have occurred during handling of the device, the complaint is confirmed.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description
It was reported "when flushing picc line to prepare for insertion, noted hole in extension tubing - fluid leaked from hole when flushing picc catheter.Hole was in extension tubing connected to red port and was on the side with the wire for the 3cg and sherlock.Found before picc was inserted into patient so no harm to patient.Obtained new picc for insertion into patient.".

Brand Name
POWERPICC CATHETER 5F DL 3CG
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key10765859
Report Number3006260740-2020-20330
Device Sequence Number17093404
Product Code LJS
UDI-Device Identifier00801741184253
UDI-Public(01)00801741184253
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K051672
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model NumberN/A
Device Catalogue NumberCK000871A
Device Lot NumberREEU0295
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2021
Initial Date Received by Manufacturer 10/05/2020
Supplement Date Received by Manufacturer03/19/2021
Initial Report FDA Received Date10/30/2020
Supplement Report FDA Received Date03/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;